Discussions that mention methadone

Addiction & Recovery board


SH....getting off of oxy is compared to getting off of heroin. It is one hell of a "jump down" from oxy to vicodin. You gotta start at an amount that is not lethal though, because of the tylenol in loratab. I will rack my brain and try to figure what dosage to start on the loratab, if that is the route you are planning to take. You ARE gonna feel some w/d symptoms switching from oxy to loratab, but hey, that makes you that much closer to your goal...BEING CLEAN!!!! When we used to have oxy binges....we would HAVE to taper with a lower narcotic like vikes, then drop to darvocet after a few weeks then clean and sober :) It is gonna take some determination. You can do it. I hate to tell you to keep using, but if tapering is the way you want to quit, then give it a shot. If you decide tapering can't be done, then you know your other options are rehab, suboxone, or methadone.
Tapering is hard as hell coming off of oxys, i'm not gonna sugar-coat it for you. You will feel discomfort when you jump down from the oxy to loratab, and then every time you decrease your dosage you will feel some w./d. But nothing like going cold turkey. Oxy is BAD stuff, i really think it should only be used on terminally ill patients. Also, try to stop chewing....just try swallowing for today, that way a dosage will last a lot longer and you will get used to not having that "high" you get when oxy is chewed or snorted. So maybe for today just work on not chewing and get stabilized on a specific amount and then plan your taper from there. The key is to let your body adjust to the taper. Every 5 days or so, drop down again. I can help you with that when the time comes....Philster, is a good one to call upon when a taper schedule is needed too!!! He is FULL of wonderful advice. So try to focus today on swallowing the pill, NO CHEWING :nono:
I hope i helped some. Like i said, i know quite a bit about oxycontin. My friend was hooked and i literally thought "this is it, i am never gonna have my friend back" It is gonna be the hardest thing you have ever encountered. But keep you eye on the prize and stay strong and w/in months you will be a new person.
Try to have a good day, hope i didn't ramble too much.
luv,
LISA